Alert archive / South Carolina / Areal Flood Advisories in 2015
Areal Flood Advisory 21, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jun 4, 2015, 3:31 AM EDT for 10 counties in South Carolina. It was in force for 119 min.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2015, 3:31 AM EDT (07:31 UTC)
- Expired
- Jun 4, 2015, 5:30 AM EDT
- In force
- 119 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Kershaw County, SC, Lee County, SC, Orangeburg County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 55 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
778
WGUS82 KCAE 040731
FLSCAE
FLOOD ADVISORY
NATIONAL WEATHER SERVICE COLUMBIA SC
331 AM EDT THU JUN 4 2015
SCC003-009-011-017-025-027-055-061-075-085-040930-
/O.NEW.KCAE.FA.Y.0021.150604T0731Z-150604T0930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE SC-BARNWELL SC-CALHOUN SC-AIKEN SC-CLARENDON SC-SUMTER SC-
KERSHAW SC-CHESTERFIELD SC-ORANGEBURG SC-BAMBERG SC-
331 AM EDT THU JUN 4 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
LEE COUNTY IN CENTRAL SOUTH CAROLINA...
BARNWELL COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTHERN CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTH CENTRAL AIKEN COUNTY IN CENTRAL SOUTH CAROLINA...
CLARENDON COUNTY IN CENTRAL SOUTH CAROLINA...
SUMTER COUNTY IN CENTRAL SOUTH CAROLINA...
EASTERN KERSHAW COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTHWESTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA...
ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA...
BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 530 AM EDT
* AT 329 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN
THE ADVISORY AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SUMTER...ORANGEBURG...CAMDEN...BARNWELL...MANNING...BAMBERG...
DENMARK...BISHOPVILLE...BROOKDALE...SOUTH SUMTER...SAVANNAH RIVER
SITE...WILLISTON...BLACKVILLE...ST. MATTHEWS...BRANCHVILLE...
SUMMERTON...BOWMAN...ELLOREE...LODGE AND MULBERRY.
LAT...LON 3382 7992 3336 8047 3309 8093 3303 8108
3312 8119 3316 8154 3310 8162 3326 8184
3375 8061 3449 8064 3450 8053 3464 8040
3441 8021 3436 8029 3437 8018 3428 8013
3415 8015 3399 7989 3395 7998 3389 7988
$$
SJNWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jun 4, 1:57 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 4, 1:57 AM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 157 AM EDT THU JUN 4 2015 .SYNOPSIS... A PRESSURE TROUGH WILL BE NEAR THE COAST THROUGH FRIDAY. A STRONG UPPER-LEVEL LOW WILL REMAIN OVER THE FORECAST AREA THROUGH THURSDAY AND THEN SHIFT JUST NORTHEAST OF THE AREA FRIDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... SHORT WAVE TROUGH ROTATING THROUGH THE AREA HAS GENERATED SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF THE FORECAST AREA. HEAVY RAIN HAS BEEN OCCURRING IN LOCALIZED AREAS WITH RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR...AND SOME AREAS APPROACHING 3 INCHES PER HOUR. CURRENT LINE OF CONVECTION FROM COLUMBIA TO JUST WEST OF AUGUSTA WILL SLIDE EASTWARD OVER THE NEXT COUPLE OF HOURS ALONG WITH POTENTIAL FOR FLOODING. MAIN CONCERNS OVER THE NEXT COUPLE OF HOURS WILL BE FLOODING IN FIVE POINTS AREA WHICH HAS ALREADY RECEIVED OVER 3 INCHES TONIGHT...ALONG WITH SMALL STREAMS WHICH ARE RUNNING HIGH DUE TO RECENT RAINS OVER THE PAST COUPLE OF DAYS. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/... THE MODELS DISPLAY AN INVERTED TROUGH NEAR THE COAST THROUGH FRIDAY. THE H5 LOW SHOULD BE OVER THE AREA THURSDAY. THE MODELS SHIFT THE UPPER FEATURE JUST NORTHEAST OF THE AREA FOR FRIDAY. EXPECT H5 TEMPERATURES NEAR -12 THURSDAY AND -10 C FRIDAY. LINGERING MOISTURE AND INSTABILITY ASSOCIATED WITH THE COLD TEMPERATURES ALOFT WILL CONTINUE TO SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS. WE LEANED TOWARD THE HIGHER GUIDANCE POPS BECAUSE OF THE PATTERN. FOLLOWED THE COOLER HIGH TEMPERATURE GUIDANCE BECAUSE OF CLOUDINESS. USED THE GUIDANCE CONSENSUS FOR THE LOW TEMPERATURE FORECAST. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... THE MODELS INDICATE WEAK UPPER TROUGHING LINGERING EARLY IN THE MEDIUM-RANGE PERIOD BUT THE PATTERN BECOMES FLATTER WITH TIME. H5 TEMPERATURES NEAR -10 WARM TO AROUND -8 FOR MONDAY THROUGH WEDNESDAY. EXPECT GENERAL SURFACE RIDGING EARLY...BUT A DIFFUSE BOUNDARY AND ASSOCIATED MOISTURE MAY LINGER. THE MODELS DISPLAY MORE SURFACE TROUGHING TOWARD THE END OF THE PERIOD. THE GFS... ECMWF...AND EKD MOS PLUS GFS ENSEMBLE MEAN HAVE POPS OF 10 TO 40 PERCENT DURING THE PERIOD. THE MOS HAS TEMPERATURES CLOSE TO NORMAL. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS EXPECTED THROUGH MUCH OF THE OVERNIGHT HOURS WITH RESTRICTIONS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE OF HOURS ALONG WITH HEAVY RAINFALL. EXPECT THUNDERSTORMS AND BRIEF HEAVY RAINFALL THROUGH 09Z WITH THUNDERSTORMS IN THE AREA THROUGH DAYBREAK. THUNDERSTORMS JUST WEST OF AGS/DNL WILL MOVE INTO THE TAF SITES AROUND 07Z AND CONTINUE THROUGH 10Z WITH THUNDERSTORMS IN THE AREA UNTIL DAYBREAK. ANTICIPATE A BREAK IN THE CONVECTION DURING THE MORNING HOURS WITH ADDITIONAL CONVECTION AGAIN DURING THE AFTERNOON AND EVENING HOURS. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. LOW CONFIDENCE IN RESTRICTIONS IN LATE NIGHT/EARLY MORNING STRATUS AND FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Jun 3, 1:37 PM EDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 137 PM EDT WED JUN 3 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 041745- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 137 PM EDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD CONTAIN DAMAGING WIND AND HAIL. LOCALLY HEAVY RAINFALL COULD POSSIBLY LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 4, 2:49 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
249 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 AM FLASH FLOOD 1 NNE MARTINEZ 33.54N 82.08W
06/04/2015 COLUMBIA GA PUBLIC
PUBLIC REPORTED ROADWAY FLOODING OVER SOCIAL
MEDIA IN MARTINEZ GA. SMALL HAIL WAS ALSO
REPORTED.
&&
CJRLocal storm report, Jun 4, 3:00 AM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
300 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM FLASH FLOOD 2 SE LEXINGTON 33.96N 81.20W
06/04/2015 LEXINGTON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED ROADWAY FLOODING
AT THE INTERSECTION OF EMANUEL CHURCH ROAD
AND TWO NOTCH ROAD.
&&
CJRLocal storm report, Jun 4, 3:05 AM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
305 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM FLASH FLOOD COLUMBIA 34.00N 81.03W
06/04/2015 RICHLAND SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTED FLOODING AT THE
JOHN C CALHOUN BUILDING NEAR THE SC STATE
HOUSE.
&&
CJRLocal storm report, Jun 4, 3:12 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
312 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM FLASH FLOOD 2 WNW AUGUSTA 33.47N 82.03W
06/04/2015 RICHMOND GA LAW ENFORCEMENT
RICHMOND COUNTY DISPATCH REPORTED SEVERAL
ROADS CLOSED IN AUGUSTA DUE TO FLOODING
INCLUDING WRIGHTSBORO ROAD AND HIGHLAND
AVENUE.
&&
CJRLocal storm report, Jun 4, 3:12 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
312 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM FLASH FLOOD AUGUSTA 33.47N 82.03W
06/04/2015 RICHMOND GA LAW ENFORCEMENT
RICHMOND COUNTY DISPATCH REPORTED SEVERAL
ROADS CLOSED IN AUGUSTA DUE TO FLOODING
INCLUDING WRIGHTSBORO ROAD AND HIGHLAND
AVENUE.
&&
CJRLocal storm report, Jun 4, 3:19 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
319 AM EDT THU JUN 4 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 AM FLASH FLOOD COLUMBIA 34.00N 81.03W
06/04/2015 RICHLAND SC BROADCAST MEDIA
BROADCAST MEDIA REPORTED SEVERAL FLOODED
ROADS IN DOWNTOWN COLUMBIA SC.
&&
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:23 PM EDT | Areal Flood Advisory | CAE | Edgefield, McCormick | 3 hr |
| Jun 3, 8:56 PM EDT | Special Weather Statement | CAE | Edgefield, McCormick | 64 min |
| Jun 3, 11:31 PM EDT | Areal Flood Advisory | CAE | Newberry, Saluda | 119 min |
| Jun 3, 11:42 PM EDT | Flash Flood Warning | CAE | Newberry, Saluda | 3 hr |
| Jun 3, 11:54 PM EDT | Areal Flood Advisory | CAE | Calhoun, Lexington, Richland | 2 hr |
| Jun 4, 12:23 AM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
| Jun 4, 12:34 AM EDT | Flash Flood Warning | CAE | Aiken, Edgefield, Lexington, McCormick, Saluda | 116 min |
| Jun 4, 2:22 AM EDT | Flash Flood Warning | CAE | Aiken, Calhoun, Kershaw, Lexington, Orangeburg, Richland and 1 more | 3 hr |
| Jun 4, 3:49 AM EDT | Areal Flood Advisory | CAE | Aiken, Edgefield, Fairfield, Kershaw, Lancaster, Lexington and 4 more | 116 min |
Nearby
Areal Flood Advisories in South Carolina, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.